Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 27, NWS Wichita, KS

April 28, 2014Barton County, Russell County, Kansas

NWS Wichita, KS issued this wind advisory at Apr 28, 2014, 3:48 PM CDT for Barton County, Russell County, Kansas. It took effect at Apr 28, 2014, 7:57 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 3:48 PM CDT (20:48 UTC)
In effect from
Apr 28, 2014, 7:57 PM CDT
Expired
Apr 29, 2014, 7:00 PM CDT
In force
23 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-278 m²/s²
0-3 km storm-relative helicity
-266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWUS73 KICT 282048
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON APR 28 2014


KSZ032-047-291100-
/O.NEW.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/
/O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
348 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS. NORTHWEST WINDS WILL PICK BACK UP BY LATE TUESDAY
  MORNING AND LAST INTO THE EARLY EVENING HOURS. 

* WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND
  50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. FOR
  TUESDAY...NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH
  RANGE WITH GUSTS TO 40 MPH.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  RESULT IN REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048>053-067>069-082-083-290100-
/O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA
348 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND
  50 MPH ARE EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  RESULT IN REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
4 follow-up statements
804 
WWUS73 KICT 282205
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT MON APR 28 2014

KSZ047-291215-
/O.UPG.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
/O.NEW.KICT.HW.W.0006.140428T2205Z-140429T0100Z/
/O.CON.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/
BARTON-
INCLUDING THE CITY OF...GREAT BEND
505 PM CDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN
EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. 


* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS WITH GUSTS OVER 60 MPH LIKELY. NORTHWEST WINDS WILL PICK
  BACK UP BY LATE TUESDAY MORNING AND LAST INTO THE EARLY EVENING
  HOURS.

* WINDS...FROM THE NORTHWEST AT 45 MPH WITH GUSTS TO AROUND 60 MPH
  ARE EXPECTED THROUGH EARLY THIS EVENING. FOR TUESDAY...
  NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH
  GUSTS TO 40 MPH.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  RESULT IN REDUCED VISIBILITIES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-291215-
/O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
/O.CON.KICT.WI.Y.0027.140429T1400Z-140430T0000Z/
RUSSELL-
INCLUDING THE CITY OF...RUSSELL
505 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY 
  EVENING HOURS. NORTHWEST WINDS WILL PICK BACK UP BY LATE 
  TUESDAY MORNING AND LAST INTO THE EARLY EVENING HOURS. 

* WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 
  AROUND 50 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. FOR 
  TUESDAY... NORTHWEST WINDS WILL BE SUSTAINED IN THE 30 TO 35 
  MPH RANGE WITH GUSTS TO 40 MPH. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  RESULT IN REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048>053-067>069-082-083-290100-
/O.CON.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA
505 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY 
  EVENING HOURS. 

* WINDS...FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 
  AROUND 50 MPH ARE EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  RESULT IN REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
241 
WWUS73 KICT 290057
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT MON APR 28 2014

KSZ047-291500-
/O.EXP.KICT.HW.W.0006.000000T0000Z-140429T0100Z/
/O.EXT.KICT.WI.Y.0027.140429T0100Z-140430T0000Z/
BARTON-
INCLUDING THE CITY OF...GREAT BEND
757 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT THROUGH
  TUESDAY.

* WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 TO
  50 MPH. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-291500-
/O.CAN.KICT.WI.Y.0026.000000T0000Z-140429T0100Z/
/O.EXT.KICT.WI.Y.0027.140429T0057Z-140430T0000Z/
RUSSELL-
INCLUDING THE CITY OF...RUSSELL
757 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT INTO
  TUESDAY. 

* WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH ARE EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048>053-067>069-082-083-291500-
/O.EXT.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA
757 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT THROUGH
  TUESDAY. 

* WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH ARE EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
158 
WWUS73 KICT 290752
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT TUE APR 29 2014

KSZ033-048>053-067>069-082-083-292200-
/O.CON.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA
252 AM CDT TUE APR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TODAY ACROSS
  CENTRAL AND SOUTH CENTRAL KANSAS.

* WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH ARE EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS...ESPECIALLY ON EAST TO WEST ORIENTATED ROADWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-047-292200-
/O.CON.KICT.WI.Y.0027.000000T0000Z-140430T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
252 AM CDT TUE APR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  DAYTIME HOURS TODAY.

* WINDS...FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 TO 
  50 MPH. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS...ESPECIALLY ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
900 
WWUS73 KICT 292354
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT TUE APR 29 2014

KSZ033-048>053-067>069-082-083-300100-
/O.EXP.KICT.WI.Y.0026.000000T0000Z-140430T0000Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA
654 PM CDT TUE APR 29 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

NORTHWESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT
WILL REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

KSZ032-047-300100-
/O.EXP.KICT.WI.Y.0027.000000T0000Z-140430T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
654 PM CDT TUE APR 29 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

NORTHWESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT
WILL REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:22 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 28, 3:22 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT MON APR 28 2014

.SYNOPSIS...
ISSUED AT 201 PM CDT MON APR 28 2014

STRONG UPPER LOW CONTINUES TO CHURN OVER SOUTH CENTRAL NEBRASKA
WITH THE COLD FRONT WELL EAST OF THE FORECAST AREA. MOST OF THE
FORECAST AREA IS IN THE WRAP AROUND REGION OF THIS SYSTEM WHICH IS
PROVIDING VERY STRONG NW WINDS AND SCT SHOWERS OVER CENTRAL KS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 201 PM CDT MON APR 28 2014

CURRENT HEADLINES LOOK ON TRACK. WILL TAKE A ANOTHER LOOK AT THE WIND
ADVISORY CLOSER TO EXPIRATION TIME AND SEE IF IT NEEDS TO BE
EXTENDED OUT IN TIME AS WINDS SHOULD STAY UP OVER CENTRAL KS THIS
EVENING.

UPPER LOW WILL SLOWLY MOVE EAST TONIGHT INTO TUE AND BY TUE
AFTERNOON WILL BE SITUATED OVER NORTHERN MO/SOUTHERN IA. MID AND
UPPER COLD POCKET WILL SLIDE OVER THE AREA TONIGHT INTO TUE WHICH
WILL PROVIDE INCREASING CLOUDS AND SHOWER CHANCES OVERNIGHT AND
ESPECIALLY TUE. WHILE WE CURRENTLY HAVE HIGH CONFIDENCE THAT MUCH
OF AREA WILL GET WET LATE TONIGHT THROUGH TUE...UNFORTUNATELY WE
ALSO HAVE HIGH CONFIDENCE THAT WE ARE ONLY LOOKING AT LIGHT
RAINFALL AMOUNTS. GUSTY WINDS WILL AGAIN BE EXPECTED ACROSS MUCH
OF THE AREA ON TUE AFTERNOON...BUT SPEEDS SHOULD BE AROUND 10MPH
LESS THAN TODAY. TO GET THINGS STARTED WILL THROW RUSSELL AND
BARTON COUNTIES INTO A WIND ADVISORY WHERE CONFIDENCE IS THE
HIGHEST AT THIS TIME. UNLIKE TODAY IT WOULD BE ON THE LOWER END OF THE
ADVISORY SCALE. UPPER LOW WILL NOT MOVE MUCH MUCH ON WED ALLOWING COLD
AIR AND CLOUDS TO LINGER.

BELOW NORMAL TEMPS ARE EXPECTED FOR TUE AND ESPECIALLY WED WITH
HIGHS 10 TO 15 DEGREES BELOW NORMAL.

FOR THU...THE AREA WILL REMAIN IN NW FLOW ALOFT WITH THE PRECIP
STAYING EAST OF THE FORECAST AREA. TEMPS WILL CONTINUE TO BE
AROUND 10 DEGREE BELOW NORMAL BUT WE SHOULD AT LEAST BE SEEING
SOME SUNSHINE.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 201 PM CDT MON APR 28 2014

WEATHER PATTERN THROUGH THESE EXTENDED PERIODS CONTINUES TO NOT LOOK
CONDUCIVE FOR RAINFALL.

THE MAIN THEME FOR THE END OF THE WEEK THROUGH THE WEEKEND WILL BE
FOR BROAD UPPER TROUGHING OVER THE GREAT LAKES INTO THE UPPER
MISSISSIPPI VALLEY. THIS WILL KEEP NW FLOW ALOFT OVER THE FORECAST
AREA WHICH WILL PROMOTE GRADUALLY WARMING TEMPS WITH LOW 70S
ANTICIPATED BY SAT. THERE IS SOME MODEL AGREEMENT THAT THE UPPER
PATTERN WILL START TO FLATTEN OUT FOR SUN INTO MON. THIS MAY START
TO ALLOW SOME BETTER MOISTURE TO WORK NORTH ACROSS THE SOUTHERN
PLAINS. HOWEVER...RAINFALL CHANCES STILL LOOK MINIMAL WITH LACK OF
ANY UPPER DYNAMICS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1230 PM CDT MON APR 28 2014

STEEP LAPSE RATES AND STRONG WINDS ALOFT...WILL RESULT IN VERY
WINDY CONDITIONS AT ALL SITES THROUGHOUT THE PERIOD. MODELS
FAIRLY CONSISTENT WITH INCREASING LIFT/MOISTURE WHICH WILL LEAD
TO LIGHT PRECIPITATION MOST LIKELY AT KRSL/KSLN STARTING AFTER
MIDNIGHT AND CONTINUING INTO THE MORNING. PRECIPITATION COULD WORK
INTO KHUT/KICT AROUND/AFTER DAYBREAK. PREDOMINATELY VFR CONDITIONS
ARE ANTICIPATED...BUT A FEW HOURS OF HIGH MVFR CONDITIONS ARE
POSSIBLE...WITH THE GREATER CHANCES ROUGHLY 1000 UTC-14 UTC AROUND
KRSL/KSLN/KHUT. MVFR CONDITIONS ALSO POSSIBLE AT KICT BUT CHANCES
LOOK A BIT LOW TO MENTION AT THIS TIME. -HOWERTON

&&

.FIRE WEATHER...
ISSUED AT 201 PM CDT MON APR 28 2014

FIRE WEATHER CONCERNS WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS.

NORTHWEST WINDS ARE EXPECTED TO REMAIN GUSTY
OVERNIGHT...ESPECIALLY ACROSS CENTRAL KS...WHERE GUSTS IN THE
30-35 MPH RANGE WILL BE LIKELY. LIGHT RAIN SHOWERS WILL OVERSPREAD
THE AREA ON TUE WHICH MAY LIMIT THE FIRE DANGER.
HOWEVER...AREAS ALONG AND WEST OF I-135 THAT DO NOT SEE PRECIP
WILL HAVE VERY HIGH GRASSLAND FIRE DANGER DUE TO GUSTY NORTHWEST
WINDS. SPEEDS WILL BE ABOUT 10 MPH LESS THAN THEY ARE TODAY. VERY
HIGH FIRE DANGER WILL AGAIN BE ON TAP FOR WED AFTERNOON FOR ALONG
AND WEST OF I-135 WITH NW WINDS IN THE 15-25 MPH RANGE ANTICIPATED.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  56  40  58 /  40  50  20  10
HUTCHINSON      42  55  39  58 /  40  50  20  10
NEWTON          42  54  38  57 /  30  50  20  10
ELDORADO        43  54  38  57 /  30  50  20  10
WINFIELD-KWLD   46  57  38  60 /  20  40  20  10
RUSSELL         38  52  36  56 /  60  60  20  10
GREAT BEND      39  53  36  57 /  50  50  20  10
SALINA          41  53  38  57 /  50  60  30  10
MCPHERSON       40  54  38  58 /  40  60  20  10
COFFEYVILLE     46  59  38  59 /  20  40  20  10
CHANUTE         44  55  39  57 /  20  50  30  10
IOLA            44  55  40  57 /  20  50  30  10
PARSONS-KPPF    45  57  39  58 /  20  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-
047>051-067-068-082-083.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>069-082-083.

&&
Hazardous weather outlook, Apr 28, 4:22 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
422 AM CDT MON APR 28 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
422 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP AGAIN TODAY ACROSS
MUCH OF SOUTH CENTRAL AND CENTRAL KANSAS. THIS WILL RESULT IN
VERY HIGH TO EXTREME GRASSLAND FIRE DANGER. THE STRONG WINDS MAY
ALSO RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITY.
PLEASE REFER TO THE LATEST RED FLAG WARNING AND WIND ADVISORY FOR
DETAILS.

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON FOR
THE OKLAHOMA BORDER COUNTIES OF SOUTHEAST KANSAS. HOWEVER STRONG
OR SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY AND OCCASIONALLY STRONG NORTHWEST WINDS ARE EXPECTED
AGAIN ON TUESDAY...WHICH WILL RESULT IN VERY HIGH GRASSLAND
FIRE DANGER FOR LOCATIONS GENERALLY ALONG AND WEST OF I-135.

GUSTY WINDS WILL PERIODICALLY ELEVATE THE GRASSLAND FIRE
DANGER DURING THE AFTERNOON HOURS ON WEDNESDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY. HOWEVER
THE RISK FOR ORGANIZED STORMS AND SEVERE WEATHER APPEARS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:05 PM CDTHigh Wind WarningICTBarton3 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.